|Hep. but not a,b,c
Jun 18, 2006
I've just known I'm HIV+ last month because I had a stomach ulcer and I asked the doctor to check for HIV and...it's positive. Later day, I had a yellowish eyes and skin. They checked my blood and said my liver was infected. The anti-Hep A and C are negative and I already had an antibody for B type...
so, what causes a liver infection? ... and How can I take care of my health??? The symtoms are just slight headaches, hard-to-digest and a fever when I ate hard digestive food.
Jack from Thailand
My stat is CD3 = 1619 cells/cu.mm.(75%); CD4 = 282 cells/cu.mm.(13%). The test was done when I had a liver infection. They don't mention about viral load.
| Response from Dr. McGovern
There are many possible cause for turning yellow (jaundice) which include medications (including herbals) viruses, other liver diseases, and an obstruction in the liver plumbing. (biliary tree).
As for viruses, if you just got acute hepatitis B, your doctor probably checked a Hepatitis B core IgM antibody. If it was acute hepatitis C, the antibody may not yet show up in your blood and the way to check this would be a HCV RNA (viral load test). You can get checked for the HCV antibody again if some weeks have past with a HCV RNA level to see if this is positive.
Another possibility is that you have had HCV a long time and you lost antibody. This only happens rarely. Again the HCV RNA would be helpful.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.